Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 7, NWS Memphis, TN

April 2, 2009Tishomingo County, Mississippi; Hardin County, Tennessee

NWS Memphis, TN issued this flash flood warning at Apr 2, 2009, 2:34 PM CDT for Tishomingo County, Mississippi; Hardin County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2009, 2:34 PM CDT (19:34 UTC)
Expired
Apr 2, 2009, 5:30 PM CDT
In force
3 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
None

Counties Tishomingo County, MS, Hardin County, TN

The radar

The Columbus AFB radar (KGWX), 144 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 7.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-193 J/kg
Mixed-layer LCL
630 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 021934
FFWMEG
MSC141-TNC071-022230-
/O.NEW.KMEG.FF.W.0007.090402T1934Z-090402T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
234 PM CDT THU APR 2 2009

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI...
  HARDIN COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 530 PM CDT

* AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR DOPPLER
  RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS
  THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PICKWICK
  LANDING STATE PARK...WALNUT GROVE...SAVANNAH...PICKWICK DAM AND
  OLIVE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8819 3492 8813 3490 8809 3483 8809
      3481 8835 3542 8834 3542 8822 3538 8819
      3539 8810 3541 8808 3541 8804 3535 8800
      3531 8801 3530 8798 3502 8798

$$
2 follow-up statements
000 
WGUS74 KMEG 022035
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
335 PM CDT THU APR 2 2009

MSC141-TNC071-022230-
/O.CON.KMEG.FF.W.0007.000000T0000Z-090402T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-HARDIN TN-
335 PM CDT THU APR 2 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR
HARDIN AND NORTHERN TISHOMINGO COUNTIES...

AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST HOUR
DOPPLER RADAR ESTIMATES THAT 1 TO 3 INCHES OF RAINFALL HAS FALLEN
ACROSS THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAVANNAH AND
OLIVE HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3501 8819 3492 8813 3490 8809 3483 8809
      3481 8835 3542 8834 3542 8822 3538 8819
      3539 8810 3541 8808 3541 8804 3535 8800
      3531 8801 3530 8798 3502 8798

$$


TLSJR
000 
WGUS74 KMEG 022226
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
526 PM CDT THU APR 2 2009

MSC141-TNC071-022236-
/O.EXP.KMEG.FF.W.0007.000000T0000Z-090402T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TISHOMINGO MS-HARDIN TN-
526 PM CDT THU APR 2 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM CDT FOR HARDIN AND
NORTHERN TISHOMINGO COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3501 8819 3492 8813 3490 8809 3483 8809
      3481 8835 3542 8834 3542 8822 3538 8819
      3539 8810 3541 8808 3541 8804 3535 8800
      3531 8801 3530 8798 3502 8798

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 2, 12:46 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Apr 2, 12:46 PM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT THU APR 2 2009

.DISCUSSION... ISSUED 944 AM CDT THU APR 2 2009

SHOWERS AND THUNDERSTORMS CURRENTLY MOVING ACROSS SOUTHERN AND
CENTRAL ARKANSAS. COULD BE A HAIL THREAT WITH THESE THUNDERSTORMS
BUT THE STORMS HAVE SHOWN A WEAKENING TREND AS THEY APPROACH THE
FORECAST AREA. SURFACE LOW HAS DEVELOPED OVER SOUTH CENTRAL
LOUISIANA WITH WARM FRONT EXTENDING EAST ACROSS THE GULF COAST. IT
APPEARS THAT MAIN SEVERE THREAT FOR TODAY WILL BE SOUTH OF THIS
WARM FRONT AS IT MOVES NORTH THIS AFTERNOON. EXTENSIVE CLOUD COVER
OVER THE REGION HAS KEPT TEMPERATURES FROM WARMING MUCH SO WILL
UPDATE FORECAST TO LOWER HIGH TEMPERATURES FOR THIS AFTERNOON.

ARS

&&

.PREV DISCUSSION... ISSUED 420 AM CDT THU APR 2 2009

SEVERE WEATHER THREAT IS THE PRIMARY FORECAST CONCERN THIS
MORNING AS A SURFACE LOW PRESSURE SYSTEM ACROSS NORTH TEXAS MOVES
EAST ACROSS THE AREA LATER TODAY.

CLOUDS ARE CONTINUING TO INCREASE ACROSS THE MIDSOUTH THIS MORNING
AS HIGH CLOUDS FROM THE NORTH AND LOW STRATUS CLOUDS FROM THE
SOUTH MOVE INTO THE AREA. SOUTHERLY FLOW IS SLOWLY DEVELOPING BUT
THE JUICY AIR WITH GREATER THAN 60 DEGREE DEWPOINTS REMAINS ALONG
THE INTERSTATE 20 CORRIDOR. THIS MOISTURE WILL CONTINUE TO WORK
ITS WAY INTO PORTIONS OF THE AREA ESPECIALLY NORTHEAST MISSISSIPPI
TODAY. SURFACE LOW PRESSURE SYSTEM WILL MOVE ACROSS CENTRAL
ARKANSAS BY MIDDAY AS SHOWERS AND THUNDERSTORMS BEGIN TO MOVE INTO
THE FORECAST AREA.

THERE STILL REMAINS SOME UNCERTAINTY JUST HOW FAR NORTH THE DEEPEST
MOISTURE AND GREATEST INSTABILITY WILL REACH ACROSS THE FORECAST
AREA. REGARDLESS...THINK NORTH MISSISSIPPI WILL HAVE THE BEST
CHANCE FOR SEVERE WEATHER TODAY SO WILL KEEP THIS AREA MENTIONED
IN THE MODERATE RISK. SURFACE BASED CAPES ARE STILL IN THE 1000 TO
1500 J/KG RANGE WITH LIFTED INDICES BETWEEN -3 AND -7. COMBINED
THIS WITH STRONG UPPER LEVEL WINDS...STEEP LAPSE RATES...AND DEEP
LAYER SHEAR...THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES.

ELSEWHERE ACROSS EASTERN ARKANSAS...WEST TENNESSEE...AND THE
MISSOURI BOOTHEEL...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS.
OBVIOUSLY...MUCH DEPENDS ON THE EXACT TRACK OF THE SURFACE
LOW...BUT AT THIS TIME THINK MOST OF THESE STORMS SHOULD BE
ELEVATED WITH THE MAIN HAZARDS BEING LARGE HAIL AND DAMAGING
WINDS.

THIS LOW PRESSURE SYSTEM WILL MOVE NORTHEAST OF THE MIDSOUTH TONIGHT
AS COOLER AND DRIER AIR MOVE INTO THE AREA. THERE MAY BE A FEW
SHOWERS AND POSSIBLY THUNDERSTORMS ACROSS NORTHEAST SECTIONS OF
THE FORECAST AREA THIS EVENING...BUT THINK MOST OF THESE SHOULD
EXIT THE AREA AFTER MIDNIGHT. HIGH PRESSURE WILL BUILD ACROSS THE
REGION ON FRIDAY ALLOWING MOSTLY SUNNY SKIES TO DEVELOP WITH BELOW
NORMAL TEMPERATURES EXPECTED FOR HIGHS. DRY BUT WARMER CONDITIONS
CAN BE EXPECTED ON SATURDAY AS THE SURFACE HIGH MOVES EAST AND
SOUTHERLY FLOW INCREASES.

THE NEXT LOW PRESSURE SYSTEM WILL MOVE ACROSS THE CENTRAL PLAINS
AND INTO THE MID MISSISSIPPI RIVER VALLEY BY SATURDAY NIGHT.
CLOUDS WILL INCREASE DURING THIS TIME FRAME AS A TRAILING COLD
FRONT APPROACHES THE AREA. THIS SYSTEM HAS SPED UP IN TIMING SO
HAVE ADJUSTED POPS AND CLOUDS ACCORDINGLY. STRONG TO SEVERE
THUNDERSTORMS LOOK UNLIKELY ON SUNDAY AT THIS POINT BUT CONCERN
NOW TURNS TO THE POSSIBILITY OF FREEZING TEMPERATURES BEHIND THIS
COLD FRONT.

DEEP UPPER TROUGH WILL REMAIN OVER THE AREA SUNDAY NIGHT AND
MONDAY WHICH WILL KEEP CLOUDS AND A FEW SHOWERS OVER THE AREA.
THIS WILL PROBABLY KEEP TEMPERATURES ABOVE FREEZING MONDAY
MORNING BUT TEMPERATURES WILL STILL BE WELL BELOW NORMAL DURING
THIS TIME FRAME. THINK ONCE THIS TROUGH SHIFTS EAST...COLD HIGH
PRESSURE WILL BUILD OVER THE AREA AND INCREASE THE RISK FOR AN
AREA WIDE FREEZE TUESDAY MORNING.

DRY AND COOL CONDITIONS WILL CONTINUE ON TUESDAY AS HIGH PRESSURE
DOMINATES THE WEATHER OVER THE AREA. ANOTHER SURFACE LOW PRESSURE
SYSTEM AND COLD FRONT WILL MOVE ACROSS THE CENTRAL PLAINS ON
WEDNESDAY AND MAKE ITS WAY TOWARDS THE AREA. SHOWERS AND
THUNDERSTORMS WILL INCREASE WEDNESDAY NIGHT AND INTO THURSDAY AS
THE NEXT SYSTEM MOVES THROUGH THE MIDSOUTH.

KNS

&&

.AVIATION...

18Z TAF CYCLE

STRONG AND DEEPENING LOW PRESSURE ALONG WITH AN ASSOCIATED COLD
FRONT WILL MOVE RAPIDLY THROUGH THE MID-SOUTH THIS AFTERNOON AND
EARLY EVENING. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR AT
ALL TAF SITES WITH OCCASIONAL IFR/LIFR CONDITIONS...GRADUALLY
ENDING FROM THE WEST BETWEEN 00Z AND 03Z. LOW CLOUDS SPREADING
INTO THE REGION FROM THE WEST AFTER 00Z WITH CEILINGS 800 TO 1000
FT. WINDS INCREASING IN SPEED THIS AFTERNOON BECOMING STRONG AND
GUSTY FROM THE WEST BEHIND THE FRONT. WINDS DECREASING SOME AFTER
09Z. CEILINGS BEGINNING TO SLOWLY LIFT FROM THE WEST AFT 13Z AS
HIGH PRESSURE STARTS TO BUILD INTO THE AREA.

JCL

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  67  47  62  49 / 100  50   0   0
MKL  68  46  60  39 / 100  90  10   0
JBR  60  45  61  41 / 100  50  10   0
TUP  69  49  65  43 /  90  60   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 2, 4:33 AM CDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT THU APR 2 2009

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-031145-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
433 AM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE WEATHER TODAY ACROSS AREAS
ALONG AND SOUTH OF A LINE FROM CLARKSDALE MS...TO HOLLY SPRINGS
MS...TO CORINTH MS AS A STRONG SURFACE LOW PRESSURE SYSTEM MOVES
ACROSS THE AREA. THE MAIN HAZARDS WILL BE DAMAGING WINDS...LARGE
HAIL...AND ISOLATED TORNADOES. THE BEST TIME FRAME FOR SEVERE
THUNDERSTORM DEVELOPMENT WILL BE BETWEEN 12 PM TO 7 PM CDT.

THERE IS A SLIGHT RISK FOR SEVERE WEATHER TO THE NORTH OF THE
MODERATE RISK AREA...ACROSS EASTERN ARKANSAS...THE MISSOURI
BOOTHEEL...AND WEST TENNESSEE. THE PRIMARY HAZARDS WILL BE LARGE
HAIL AND DAMAGING WINDS.

STRONG WINDS WILL ALSO DEVELOP TONIGHT OVER MUCH OF THE REGION AND
A WIND ADVISORY MAY BECOME NECESSARY. SUSTAINED WINDS AROUND 20 TO
25 MPH WITH GUSTS UP TO 35 MPH WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A LATE SEASON FREEZE WILL BE POSSIBLE MONDAY MORNING AND ESPECIALLY
TUESDAY MORNING AS COLD HIGH PRESSURE SETTLES OVER THE MIDSOUTH.
FREEZE WARNINGS AND FROST ADVISORIES MAY BE NEEDED DURING THIS
TIME FRAME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY TODAY IN SUPPORT OF SEVERE
WEATHER OPERATIONS.

KNS

In the hours before

Local storm report, Apr 2, 12:09 PM CDT, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

&&

JKT
Special weather statement, Apr 2, 12:16 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1216 PM CDT THU APR 2 2009

MSZ001-002-008-021745-
DE SOTO MS-MARSHALL MS-TATE MS-
1216 PM CDT THU APR 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  SOUTHEASTERN DESOTO COUNTY IN NORTHWEST MISSISSIPPI...
  NORTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
  EASTERN TATE COUNTY IN NORTHWEST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 4
MILES EAST OF COLDWATER AT 1216 PM CDT...MOVING NORTHEAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN DESOTO...MARSHALL AND TATE COUNTIES...INCLUDING LOCATIONS
NEAR HOLLY SPRINGS AND SENATOBIA...SHOULD MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Apr 2, 12:36 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1236 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

1225 PM     HAIL             5 NW OXFORD             34.41N 89.59W
04/02/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.

&&

JKT
Local storm report, Apr 2, 12:41 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1241 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     10 W CHARLESTON         34.01N 90.23W
04/02/2009                   TALLAHATCHIE       MS   EMERGENCY MNGR

            AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
            CHARLESTON.

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

1225 PM     HAIL             5 NW OXFORD             34.41N 89.59W
04/02/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.

&&

JKT
Special weather statement, Apr 2, 1:25 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
125 PM CDT THU APR 2 2009

MSZ004-021900-
TIPPAH MS-
125 PM CDT THU APR 2 2009

...THIS SIGNIFICANT WEATHER ALERT IS FOR...

  TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...

A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3
MILES NORTH OF BLUE MOUNTAIN AT 125 PM CDT...MOVING NORTHEAST AT 35
MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN TIPPAH COUNTY...INCLUDING LOCATIONS NEAR RIPLEY...SHOULD
MONITOR THIS STORM CLOSELY.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
Local storm report, Apr 2, 1:56 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
156 PM CDT THU APR 02 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 AM     TSTM WND DMG     10 W CHARLESTON         34.01N 90.23W
04/02/2009                   TALLAHATCHIE       MS   EMERGENCY MNGR

            AWNINGS BLOWN OFF A ROOF AT STRYDER ACADEMY WEST OF
            CHARLESTON.

1152 AM     HAIL             5 SW BATESVILLE         34.27N 90.00W
04/02/2009  M1.00 INCH       PANOLA             MS   TRAINED SPOTTER

            QUARTER SIZE HAIL REPORTED 5 MILES WEST OF BATESVILLE.

1225 PM     HAIL             5 NW OXFORD             34.41N 89.59W
04/02/2009  E0.75 INCH       LAFAYETTE          MS   TRAINED SPOTTER

            PENNY SIZE HAIL REPORTED 5 MILES NORTHWEST OF OXFORD.

0143 PM     TSTM WND DMG     6 NE SALTILLO           34.44N 88.61W
04/02/2009                   LEE                MS   TRAINED SPOTTER

            LARGE TREE LIMBS DOWN ON CR 821.

&&

JKT

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 10:44 AM CDTSevere Thunderstorm WarningMEGCoahoma, Quitman, Tallahatchie46 min
Apr 2, 11:25 AM CDTSevere Thunderstorm WarningMEGLafayette, Panola, Quitman, Tallahatchie50 min
Apr 2, 11:36 AM CDTSevere Thunderstorm WarningMEGDeSoto, Quitman, Tate, Tunica39 min
Apr 2, 12:13 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Union47 min
Apr 2, 1:39 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss51 min
Apr 2, 1:47 PM CDTSevere Thunderstorm WarningMEGMonroe58 min
Apr 2, 1:56 PM CDTFlash Flood WarningMEGItawamba, Lee, Monroe, Pontotoc3 hr
Apr 2, 2:20 PM CDTSevere Thunderstorm WarningMEGTishomingo31 min
Apr 2, 3:05 PM CDTWind AdvisoryMEGAlcorn, Benton, Coahoma, DeSoto, Lafayette, Marshall and 8 more10 hr
Apr 2, 6:48 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe, Pontotoc57 min
Apr 2, 12:08 PM CDTAreal Flood AdvisoryMEGShelby3 hr
Apr 2, 2:57 PM CDTFlash Flood WarningMEGDecatur, Henderson3 hr
Apr 2, 6:32 PM CDTSevere Thunderstorm WarningMEGDyer, Lake43 min

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.